Arizona, 2005

Funnel Cloud in Arizona, March 5, 2005

March 5, 2005 · NWS PSR · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Mar 5, 2:30 PM MST, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 5, 2:30 PM MST, 1 hour 47 minutes before
AZZ020>028-CAZ030>033-060545-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
230 PM MST SAT MAR 5 2005

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY EASTWARD
ACROSS SOUTHERN ARIZONA TONIGHT AND SUNDAY. AS A RESULT...THERE IS A
CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH SUNDAY EVENING ACROSS
MAINLY SOUTHWEST AND SOUTH CENTRAL ARIZONA. HIGH PRESSURE WILL BUILD
ACROSS THE REGION NEXT WEEK FOR DRY AND WARMER WEATHER.

&&

.DISCUSSION...
ITS BECOMING A CONVECTIVELY ACTIVE WEATHER DAY IN SOUTH CENTRAL AZ.
RADAR ALREADY DETECTED A COUPLE OF SMALL MULTICELLULAR STORMS
...MOSTLY OUTSIDE OUR FORECAST AREA IN SOUTHERN AZ. AS THE UPPER LOW
SLOWLY TRACKS EASTWARD...NEARLY PARALLEL TO THE ARIZONA/MEXICAN
BORDER... SOUTH CENTRAL AZ WILL STILL BE DYNAMICALLY UNSTABLE
THROUGH 03Z. WAVES OF INSTABILITY WITH VORTICITY LOBES ARE FORECAST
TO ROTATE FROM SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL AZ. SPC
DISCUSSIONS HAVE HIGHLIGHTED THE POTENTIAL FOR LOCALLY DAMAGING
WINDS AND LARGE HAIL.

THE UPPER LOW CENTER SHIFTS INTO PARTS OF SOUTH CENTRAL AZ TONIGHT
AND SUNDAY. THE PROXIMITY OF THE UPPER LOW...WITH BACKWASH
CLOUDINESS...WILL CONTINUE THE THREAT FOR SHOWERS AND ISOLATED
THUNDERSTORMS SUNDAY AND SUNDAY EVENING.

THE UPPER LOW BECOMES A POSITIVE TILT TROF AS IT MOVES INTO FAR
SOUTHEAST AZ BY EARLY MONDAY MORNING...BRINGING AN END TO THE
UNSETTLED REGIME. LARGE SCALE ANTICYCLONIC FLOW MOVES INTO THE STATE
NEXT WEEK FOR DRY AND WARMER WEATHER.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VASQUEZ
Hazardous weather outlook, Mar 5, 9:31 AM MST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
931 AM MST SAT MAR 5 2005

AZZ021>028-060416-
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
NORTHWEST MARICOPA COUNTY-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-
931 AM MST SAT MAR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST AND SOUTH CENTRAL
ARIZONA DESERTS AND MOUNTAINS...INCLUDING THE GREATER PHOENIX AREA.

.DAY ONE...TODAY
A PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN ARIZONA TODAY.
THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON AND
EVENING FOR THUNDERSTORM ACTIVITY. THUNDERSTORMS WILL BE MOVING
SOUTH TO NORTH...AND CAPABLE OF PRODUCING STRONG WINDS TO 45 MPH...
HAIL...DENSE BLOWING DUST...AND FREQUENT LIGHTNING. THUNDERSTORM
ACTIVITY WILL SLOWLY DIMINISH AFTER 10 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PACIFIC LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST...INTO
SOUTHEAST ARIZONA BY LATE SUNDAY. UNSETTLED WEATHER WILL CONTINUE
SUNDAY ACROSS MOST OF SOUTHWEST AND SOUTH CENTRAL ARIZONA...MAINLY IN
THE FORM OF SHOWERS AND ISOLATED THUNDERSTORMS.

CLEAR WEATHER IS EXPECTED MONDAY THROUGH FRIDAY AS HIGH PRESSURE
REBUILDS OVER THE AREA.

The radar

The Phoenix radar (KIWA), 52 km away, was scanning. The volume nearest the first event began at 23:18 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Pinal

When
March 5, 4:17 PM MST
Where
Pinal County, Maricopa
Reported by
GENERAL PUBLIC
Coordinates
32.904, -111.345 (the zone’s center; the record gives no point)

Short-lived funnel cloud sighted near Maricopa, moving north.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440402.